| || |
I have cystic fibrosis and have been on methadone for 4 years now for chronic pain. I decided to wean myself off of the medication b/c I feel like it's ruling my life. My doctor didn't seem interested in helping me detox, so I guess I'm on my own. I was taking 10mg 3xday then 10mg 2xday then 10mg 1xday the 5mg and .25 mg. Each stage I stayed on for about 4 days. Only now that I've gotten down to the .25 a day am I really feeling the withdrawals. I went to the er bc my HR was very high. They gave me twelve ativan 1mg tablets. Is that going to be enough to get me through these withdrawals or do I need to go to a clinic? I've detoxed myself before off of pain meds, but this is horrible. I feel like i'm in hell. Any advice on how to ease symptoms would be greatly appreciated. I would also like to know how long it's going to last. Thank you.
I'm sorry you're going through such a hard time. I think you are tapering the methadone WAY too fast. Methadone half life is 36-72 hours so you wouldn't even begin to truly withdraw for 2-3 days. Methadone is also very hard to get off of. The way to go is slowww detox. 50% drops are too much. Most make smaller drops, even as low as 1 mg. at a time towards the end. Also, the drops shouldn't be made for a couple of weeks, allowing the half life to catch up. I hope I made this clear and not hard to understand. Methadone is not at all like other opiates. Long half life + powerful narcotic need more time to get off.
hopefully getting better
Thanks, I agree with you, I definitely tapered too quickly, but I didn't want to go back to the dr's for my next appointment as it's 3 hours away. The ER gave me a number for a clinic if it gets too bad. My problem is I use marijuana in a vaporizer and as edibles to help with my CF pain. It in fact helps more than the methadone. I don't know if I'll be let into a clinic if I test positive for MJ. And also, does going to a clinic go on your record somehow? I am in the middle of an adoption and don't want anything to screw that up. If anyone knows the answers to my questions I would really apreciate your help. I'm blind on what to do next. I'm still having tremors really bad, calm at times and horrible at other times. But I have so far been able to sleep most of the night.
First of all, there are privacy rules and they cannot disclose your being on a clinic unless you sign a release allowing them to do so. I was on a clinic for a long time and I never used my insurance even when i could because I didn't want my business to become public. As for the MJ, it depends on if the clinic checks for it. I've been on several different clinics and they each had their own panel of things they checked for. One checked for alcohol, none of the others did, etc. If they do check for weed you can have problems unless you are prescribed it as medical marajuana. I don't know why they don't just legalize it already anyone but that's another story for another thread. If your desire is to taper the meth, perhaps you should go to the doc one more time and do a slower taper, much slower. In the alternative, if you get on a clinic, don't go up to a high dose (which they tend to do at clinics), then do a super slow taper. You are very lucky if weed is enough to deal with your pain, in my opinion.
First let me say your doc is a plonker I really hope you get threw this especially the adoption, I was on 100mg and came down 5 mg every week sometimes two weeks anyways I've been off meth for four days and the withdrawels scare me stupid as I di it in a detox centre & ended up hospital (detox centre) Ito try to stop the withdrawels ive been taking Dydracodine a pain killer 30 mg and 10mg Valium and coming off them as in only doing this for 5 days as in 5&5 then 4&4 3&3 2&2 1&1 I know I won't get addicted to Dydracodine this way as I done a successful detox this way with Herion many moons ago and it worked, But will this work with methadone or on my 6 day the withdrawels are going to hit me like a hammer, just now I've got cramp usual toilet yuk and can't eat or Sleep ... I'm just trying to lessen these withdrawels i got anyone know if this will work.... Please I'm desperate here thanks for any help
Last edited by ddcmod; 02-19-2012 at 12:09 AM.
Tags for this Thread